Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS Pittsburgh, PA

April 14, 2006Belmont County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 14, 2006, 7:03 PM EDT for Belmont County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 7:03 PM EDT (23:03 UTC)
Expired
Apr 14, 2006, 8:00 PM EDT
In force
57 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Belmont County, OH

The radar

The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 6:27 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2160 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:44 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 14, 6:44 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
644 PM EDT FRI APR 14 2006

.SHORT TERM (REST OF TONIGHT)...

UPDATING ZONES FOR CONVECTIVE WATCH.

&&

.PREVIOUS DISCUSSION...
(ISSUED 220 PM EDT FRI APR 14 2006)

SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
WEAK COLD FRONT TO PUSH ACROSS THE DISTRICT TONIGHT WILL BRING A
CHANCE OF THUNDERSTORMS. A RIDGE OF HIGH PRESSURE BUILDING IN
BEHIND THE FRONT BY SATURDAY MORNING WILL BRING AN END TO THE
SHOWERS IN MOST AREAS EXCEPT FOR THE AREA SOUTH OF THE MASON
DIXON AND PORTIONS OF SE OHIO. THE FRONT WILL GO STATIONARY
ACROSS WEST VIRGINIA SATURDAY AND SATURDAY NIGHT CAUSING THE RISK OF
SHOWERS IN THE SOUTHERN ZONES.

LONG TERM (SUNDAY THROUGH THURSDAY)...
THE COLD FRONT IN WEST VIRGINIA MOVES BACK NORTH AS A WARM FRONT
ON SUNDAY BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO ALL AREAS
BY SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE BUILDING INTO THE DISTRICT
BY MONDAY NIGHT WILL BRING AND END TO THE SHOWERS AND PROVIDE DRY
WEATHER FOR WEDNESDAY AND WEDNESDAY NIGHT. A SLOW MOVING COLD FRONT
MOVING TOWARD THE DISTRICT ON THURSDAY WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY.

AVIATION...
FOR THE REST OF THIS AFTERNOON EXPECT SCATTERED TO BROKEN CUMULUS
AROUND 3000 FEET WITH BROKEN MIDDLE CLOUDS AROUND 8000 FEET.
SOUTHWEST LOW LEVEL FLOW WILL CONTINUE AT 10 TO 20 KT.

MODELS HINT AT ANOTHER AREA OF CONVECTION SLIDING ACROSS OH AND INTO
WV TONIGHT. MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN
THUNDERSTORMS THIS EVENING FOR ZZV, HLG AND MGW TERMINALS.
ELSEWHERE EXPECT SCATTERED CLOUDS AROUND 4000 FEET AND BROKEN MID
CLOUDS TONIGHT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 14, 4:29 AM EDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 AM EDT FRI APR 14 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-150830-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
429 AM EDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA
THROUGH THIS EVENING. THE GREATEST THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY
BRINGING WITH IT A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG THIS FRONT TODAY AND CONTINUE INTO THE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN
PORTIONS OF THE AREA SUNDAY INTO EARLY MONDAY. ANOTHER STORM
SYSTEM WILL MOVE TOWARD THE AREA LATER SUNDAY...BRINGING MORE
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED LATER TODAY.

In the hours before

Special weather statement, Apr 14, 5:43 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
543 PM EDT FRI APR 14 2006

OHZ039-048-049-057>059-068-069-142245-
BELMONT OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE OH-MUSKINGUM
OH-NOBLE OH-TUSCARAWAS OH-
543 PM EDT FRI APR 14 2006

...THUNDERSTORMS...

THUNDERSTORMS WILL MOVE OVER THE FOLLOWING COUNTIES DURING THE 6 O
CLOCK HOUR...

TUSCARAWAS...COSHOCTON...HARRISON...GUERNSEY...BELMONT...M
USKINGUM...NOBLE AND MONROE.

AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF LAYLAND TO 15 MILES SOUTHWEST OF EAST FULTONHAM...MOVING
EAST AT 50 MPH.

THESE STORMS WILL LIKELY GENERATE SOME HAIL AND GUSTY WIND.  BE
PREPARED FOR ESCALATION TO SEVERE LEVELS.

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

15
Local storm report, Apr 14, 6:34 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             ROSEVILLE               39.81N 82.07W
04/14/2006  E0.88 INCH       MUSKINGUM          OH   PUBLIC

&&

BR
Special weather statement, Apr 14, 6:53 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT FRI APR 14 2006

OHZ068-142345-
NOBLE OH-
653 PM EDT FRI APR 14 2006

...THUNDERSTORMS TO MOVE THROUGH NOBLE COUNTY...

AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF CALDWELL...MOVING EAST
AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BELLE VALLEY...CALDWELL...DUDLEY...SARAHSVILLE...SUMMERFIELD AND
  WOLF RUN STATE PARK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:44 PM EDTSevere Thunderstorm WarningPBZWashington46 min
Apr 14, 7:54 PM EDTSevere Thunderstorm WarningPBZGreene45 min
Apr 14, 5:56 PM EDTSevere Thunderstorm WarningPBZMuskingum64 min
Apr 14, 6:43 PM EDTSevere Thunderstorm WarningPBZGuernsey45 min
Apr 14, 7:02 PM EDTSevere Thunderstorm WarningPBZNoble27 min
Apr 14, 7:37 PM EDTSevere Thunderstorm WarningPBZMarion23 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.